Yeast Infection Die-Off

by Eric Bakker N.D. on February 17, 2012. Updated April 27, 2014

Print Friendly

 “What is die-off? (Herxheimer reaction)

You will often find that successful candida treatment can cause in many cases but certainly not all cases the rapid death of large numbers of yeasts, during which great amounts of toxins are released from the dead candida microorganisms.  Toxins can also cause allergies in many people.

Some patients prematurely abandon their candida treatment under the mistaken belief that this “die-off” reaction and its associated allergic reactions are an indication that their Candida overgrowth and treatment is worsening rather than diminishing. On the contrary, I have found that this is sometimes used as a diagnostic tool, particularly with chronic Candida. When you kill off a large population of Candida all at once, all of the toxins that are currently stored in them are released into your system all at once. As there are usually significant amount of toxins stored in Candida cells, these toxins when released will causes a temporary increase in yeast symptoms (and sometimes including new symptoms as new toxins are released), followed by a considerable lessening of symptoms. I cover the topic in more detail in my book candidacrusher.

The technical name for this experience is a Herxheimer reaction ; which is more commonly referred to as die-off” or “flare-up“. This experience is similar to as when you have eaten a “forbidden” food which you have avoided when you actually have Candida. In both cases, Candida releases its toxins and it can be hard to differentiate whether you are killing it or feeding it. Canxida anti-fungal can help with the die-off reaction.

Treatment Tip

In order to tell the difference between die-off symptoms, reaction food and general Candida yeast symptoms it is wise to keep a food diary or journal of what you eat and what anti-fungal products you take (I recommend Canxida anti-fungal), so when you get a change you will know which it’s likely to be. In my book I have the SymptomTracker(TM) to help you with the process.

As die-off is caused from anti-Candida treatment the aggravation will usually last from few days to 2 weeks depending of what anti-fungal you use. As you reduce almost all of the Candida the die-off effect will generally subside. Even if you don’t get die-off it does not mean that Candida is eradicated from the body. It is possible that amount of Candida killed in your system (and their associated toxins being released) is too small to produce massive die-off. Then, you should either continue the same anti-fungal for few weeks to finish it off or even better still, change to new anti-fungal product like Canxida. Also, the dosing of the anti-fungal treatment and the effectiveness of these products on your system can be established by observing die-off effect.

I’m Confused!

But remember, don’t be confused with a worsening on the symptoms with taking an anti fungal natural medicine as opposed to the aggravation experienced when you eat (or drink) something which may also cause an aggravation. This is very easily done and can be quite confusing! For this reason I want you to stay rather strictly on the Anti Candida Diet (the first four week diet program) and thus eliminate this situation from occurring. Then, when you experience any aggravation – you will know that is caused by the die-off.

You should in general feel some degree of the die-off, and the effect of anti-fungal should not be intolerable. If you suspect that you have quite a severe case of Candida judging by your symptoms, then you should experience die-off and the severity of the die-off should be in proportion to the dosage of the anti-Candida supplements you are taking. If die-off effect is too strong, the dose of anti-fungal treatment should be decreased, and to decrease the effect of die-off, try the following “flush out” tip at the beginning stages of treatment. Which I cover in candidacrusher book.

Avoiding Aggravation Tip.

To avoid or minimize any unpleasant side effects I recommend initially flushing out the gastro-intestinal tract before taking anti-microbial remedies. I recommend that you take a good quality vitamin C powder which boosts your immune system and takes the dead or dying microbes immediately out of the body, greatly minimizing any discomfort. Repeat the flush for two to three days. Usually the reaction in the first three to four days to “die off” is the strongest. Get a good quality vitamin C powder, and take a half a teaspoon two to three times daily in water. Once your bowels are loose, you may want to reduce the dosage. Work under bowel tolerance and you will feel better faster, and take more or less as required to achieve bowel tolerance. Browse my blog and you will find various articles that cover the topic of bowel cleansing.

Go Low and Go Slow

An alternative approach which I favor is to start with a low dose of the anti-fungal (canxida)/microbial and increase only very slowly. In this way the die-off symptoms are much milder, but unfortunately may also remain low-key for several weeks longer. You can abate this by ensuring that you take the pro-biotic twice to three times daily if you decide to go slow. It is my favorite method and seems to work very well, but with this method it is especially important to maintain your strict diet, and for prolonged periods of time especially in the early stages of treatment. I generally prefer the vitamin-C flush method, but if you cannot use that for any reason, then try the “go low and go slow” approach.

Email